Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 45, NWS Fort Worth, TX

May 25, 2024Eastland County, Texas

NWS Fort Worth, TX issued this tornado warning at May 25, 2024, 5:36 PM CDT for Eastland County, Texas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2024, 5:36 PM CDT (22:36 UTC)
Expired
May 25, 2024, 6:15 PM CDT
In force
39 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

County Eastland County, TX

The radar

The Dyess AFB radar (KDYX), 50 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:42 PM CDTTORNADO6 W Rising Star, TXFinalizing previous tornado report from 6 W Rising Star. Tornado initially reported by trained spotter 6 W of Rising Star. This tornado was rated EF-2 with maximum winds of 115 mph.
May 25, 5:42 PM CDTTORNADO4 Ne Cross Plains, TXLaw enforcement reported a brief tornado touching down right on the Callahan/Eastland County line.
May 25, 5:47 PM CDTTORNADO6 W Rising Star, TXTornado reported by trained spotter 6 W of Rising Star.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 2:17 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2118 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9

Open this sounding in Storm Lab

The text

As transmitted.

774 
WFUS54 KFWD 252236
TORFWD
TXC133-252315-
/O.NEW.KFWD.TO.W.0045.240525T2236Z-240525T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
536 PM CDT Sat May 25 2024

The National Weather Service in Fort Worth has issued a

* Tornado Warning for...
  Southwestern Eastland County in north central Texas...

* Until 615 PM CDT.

* At 535 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Cross Plains, or 18 miles southwest of Cisco,
  moving east at 30 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southwestern Eastland County, including the following locations...
  Kokomo, Sabanno, Carbon, Pioneer, Okra, and Staff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3218 9912 3239 9868 3219 9868 3213 9882
      3208 9912
TIME...MOT...LOC 2235Z 248DEG 27KT 3214 9912 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Prater
2 follow-up statements
235 
WWUS54 KFWD 252248
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
548 PM CDT Sat May 25 2024

TXC133-252315-
/O.CON.KFWD.TO.W.0045.000000T0000Z-240525T2315Z/
Eastland TX-
548 PM CDT Sat May 25 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN EASTLAND COUNTY...

At 548 PM CDT, a confirmed tornado was located near Cross Plains, or
16 miles south of Cisco, moving northeast at 20 mph.

HAZARD...Damaging tornado and tennis ball size hail.

SOURCE...Radar confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gorman, Lake Leon, Carbon, Staff, Kokomo, Sabanno, and Okra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter now!  Get to an interior room on the lowest floor
of a sturdy building and avoid windows.

&&

LAT...LON 3218 9912 3239 9868 3219 9868 3213 9882
      3212 9912
TIME...MOT...LOC 2248Z 246DEG 16KT 3216 9907 

TORNADO...OBSERVED
MAX HAIL SIZE...2.50 IN

$$

Prater
339 
WWUS54 KFWD 252305
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
605 PM CDT Sat May 25 2024

TXC133-252315-
/O.CON.KFWD.TO.W.0045.000000T0000Z-240525T2315Z/
Eastland TX-
605 PM CDT Sat May 25 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN EASTLAND COUNTY...

At 604 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Rising Star, or 15 miles south of Cisco, moving east
at 35 mph.

HAZARD...Tornado and tennis ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gorman, Lake Leon, Carbon, Staff, Kokomo, and Okra.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! If you are outdoors, in a mobile home, or in a
vehicle, move to the closest substantial shelter now!  Get to an
interior room on the lowest floor of a sturdy building and avoid
windows.

&&

LAT...LON 3239 9868 3219 9868 3213 9882 3212 9899
      3221 9906
TIME...MOT...LOC 2304Z 269DEG 29KT 3217 9891 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.50 IN

$$

Prater

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 25, 3:19 PM CDT, 2 hours 17 minutes earlier.

Area forecast discussion, May 25, 3:19 PM CDT, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
319 PM CDT Sat May 25 2024

...New Long Term...

.SHORT TERM... /Issued 144 PM CDT Sat May 25 2024/
/This Weekend/

There is a chance for isolated instances of severe weather late
this afternoon and evening across North Texas. Hot and humid
weather is also expected this weekend across the region.

Heat...
Our attention has largely been on the severe weather, but a much
more widespread impact the next few days will be the heat. We have
issued a Heat Advisory for parts of Eastern Central Texas for this
afternoon. We will collaborate with neighboring offices and assess
new data over the next few hours to decide if we will extend the
advisory through tomorrow or Monday afternoon. As a reminder, our
Heat Advisory criteria is a heat index value >= 105 F (or ambient
temperature >= 103 F) for two consecutive days. Most locations
will hit this value either today or tomorrow, and most outside of
the advisory will not hit it both days.

Today's main concern will be heat index values between 103-109
for most of the area. It will be hot, humid, and mostly sunny for
a good part of the afternoon. A dryline will move into our area
tomorrow, resulting in temperatures soaring into the upper 90s to
near 100 degrees for most locations along and west of I-35. Areas
east of the dryline will contend with another day of 105+ degree
heat index values. If you plan to spend extended periods of time
outdoors this weekend, please remember to have a plan to beat the
heat: Drink plenty of water, limit time spent outdoors in direct
sunlight, wear light- colored and breathable clothing, and be able
to recognize the symptoms of heat illness.

Severe Weather...
Yesterday's remnant boundaries are in the process of washing out
as a low pressure center deepens to our northwest. A vigorous
shortwave trough will eject out of the Rockies this afternoon,
helping strengthen pressure falls and provide a source of large
scale ascent later today. A dryline is becoming better defined
well to our west (currently west of Childress and near Big Spring)
that will advance east this afternoon.

We're still not 100% sure exactly where or when the first storms
of the day will take place as the CAM guidance has had modest to
poor run-to-run consistency regarding this aspect. Mesoanalysis
satellite data has already started to indicate a few modest
updraft towers going up within a shallow cumulus field between
Sterling City and Spur...or about 50 miles ahead of the dryline.
If these updrafts are able to mature into mature thunderstorms,
they would approach our forecast area between ~5-6PM this
afternoon. There is a 30% chance of this occurring. We are not
expecting any thunderstorms in our area earlier than 5PM due to a
very strong cap residing over our forecast area. Surface heating
alone should not be sufficient to break the cap without the help
of forced ascent by either the dryline or the supercell itself.

We are mainly concerned about *isolated* supercells developing
along the dryline late this afternoon to our northwest. CI is most
likely to take place where a moisture/theta-e ridge extends into
the dryline west of Wichita Falls/Abilene. Storms will develop in
a highly buoyant and well-sheared atmosphere, more than capable
of supporting supercells. Both left and right splitting storms
will also be likely this afternoon and evening. As is usually the
case...right moving supercells will have a higher potential of
large hail, damaging winds, and perhaps a tornado, while left
moving supercells will primarily have a large hail threat.

As the storms move off the boundary this evening, the storms
should remain isolated as they continue east into our forecast
area after about 7PM. The nocturnal low-level jet will strengthen
and provide sufficient inflow to maintain the storm's intensity
several hours after sunset (particularly any right-moving storms).
Most CAM guidance only has 1 or 2 storms moving across North Texas
this evening, so while the coverage of severe weather will be
low...any storm that lives into the evening should pack a punch.
The storms should gradually weaken as they ingest more CIN
overnight, this is particularly true for areas along and east of
I-35. While an isolated storm can't be ruled out after midnight,
most storms will end before this time.

Tomorrow morning will start precip-free, but there is a 10% chance
of isolated storms developing along a dryline over east/northeast
Texas late in the day. Near parallel flow to the boundary will
limit moisture convergence, and therefore the convective
potential. However, similar to today...any storm that develops
should be capable of producing large hail and damaging wind gusts.

Bonnette

&&

.LONG TERM... /NEW/
/Memorial Day and Beyond/

By 00Z Monday (Sunday night), the cold front associated with the
shortwave moving across the Central Plains will still be lagging
well behind the associated surface low located near the Great
Lakes. This front, extending from the Upper Midwest into North
Texas, is projected to push south of the Red River early Monday
morning. With mid-level ascent mostly displaced well to the
northeast, forcing for ascent will generally be limited to the
surface boundary(ies). 12Z guidance continues to favor a
precipitation-free Memorial Day holiday (NBM PoPs < 10%), at least
until after dark. By the Monday evening, isentropic lift over the
shallow front in addition to ongoing warm air advection may lead
to some chances for showers and a few elevated thunderstorms. We
will also need to monitor any convection developing along the
dryline, which will likely have retreated west towards the Edwards
Plateau as moisture advection continues ahead of the boundary. We
have maintained the low (20% or less) chance for showers and
thunderstorms across Central Texas (generally south of I-20) after
midnight.

Consolidation of an expanding mid-level ridge over the
Intermountain West and the subtropical high over Mexico combined
with troughing over the Great Lakes and Appalachians will result
in northwest flow aloft across the Plains. Ridge-topping
perturbations/shortwaves embedded in the flow aloft in conjunction
with the sharpening dryline to the west and lingering frontal
boundary across Central Texas should provide sufficient forcing
for daily rain/storm chances. This pattern will support rounds of
thunderstorms developing initially over the higher terrain to our
west and northwest during the afternoon and evening tracking south
and east into North and Central Texas overnight and into the
daytime hours. The first shortwave is currently progged to arrive
Tuesday night into Wednesday with additional waves arriving
nightly through the end of the week. Forecast soundings indicate
the environment may support severe weather though the finer
details including location and specific impacts will be difficult
to define at this stage especially for later periods as the
forecast will become increasingly affected by any remnant
boundaries/outflows from previous convection.

Given recent locally heavy rainfall and the potential for
multiple additional rounds of showers and storms next week
isolated flash and urban flooding impacts are also likely,
especially over areas that recently received heavy rainfall. With
regard to the recent bout of heat, as post-frontal dewpoints drop
slightly (upper 50s/60s across North TX and low/mid 70s across
Central TX) and temperatures peak in the low to mid 90s, heat
indices on Monday should be well below Heat Advisory criteria for
all but our southern row of counties. By Wednesday, with the aid
of precipitation and increasingly cloudy skies, highs will
generally be in the 80s region wide. The active pattern looks to
keep this "cool down" in place through the end of the month.

12

&&

.AVIATION... /Issued 144 PM CDT Sat May 25 2024/
/18Z TAFs/

MVFR stratus over North Texas will gradually lift/scatter over the
next 1-2 hours. Similar to yesterday, the skies will be hazy all
day with 6-9 SM visibility expected through the afternoon. We have
omitted this detail from the TAF due to its low operational impact.

Our main concern will be another round of thunderstorms moving
toward the area late in the day. A few storms are starting to go
up well to the west of D10 at this time. These storms will move
east, with only a 10% chance they live long enough to move into
D10 or ACT airspace around/after 00Z. Additional storms should
develop near the Bowie feeder routes between 21-23Z that will move
east/southeast late in the day/*this evening. These should encroach
on the D10 terminals after 00-01Z and move east after a couple
hours. The storms will be isolated, so there is only a 30% chance
of storms directly impacting the terminals at this time.

After the storms move east, VFR and south flow should prevail
before another round of MVFR stratus moves in early Sunday
morning. The stratus should clear by mid-late morning with breezy
south-southwest flow expected tomorrow afternoon.

Bonnette

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    74  97  71  94  71 /  30  10   0   5  20
Waco                74  95  71  93  71 /  10   5   0   5  20
Paris               72  91  68  90  65 /  30  10   5   5  10
Denton              73  96  66  92  68 /  30  10   0   5  20
McKinney            74  94  69  91  68 /  30  10   0   5  20
Dallas              74  97  72  94  71 /  20  10   0   5  20
Terrell             73  91  71  91  69 /  20  10   0   5  20
Corsicana           75  93  74  93  73 /  10   5   0   5  10
Temple              74  95  72  94  71 /   5   5   0  10  20
Mineral Wells       72 100  66  94  69 /  20   0   0   0  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 8 PM CDT Sunday for TXZ147-148-158>162-174-
175.

&&
Hazardous weather outlook, May 25, 11:55 AM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1155 AM CDT Sat May 25 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261245-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1155 AM CDT Sat May 25 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Severe weather is possible for parts of western North Texas late
this afternoon, then all of North Texas this evening. The coverage of
storms will be isolated, so most will not be impacted. However, any
storm that exists will be capable of producing large hail, damaging
winds, and tornadoes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
After a brief break from storms during the latter half of the holiday
weekend, storm chances may return as early as Monday evening and
continue daily through the end of the week. The potential for severe
weather remains uncertain at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is likely across North Texas between 4 pm and
midnight.

In the hours before

Local storm report, May 25, 11:47 AM CDT, 5 hours 49 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1147 AM CDT Sat May 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     Flash Flood      1 SSW Kaufman           32.57N 96.31W
05/24/2024                   Kaufman            TX   Emergency Mngr

            Emergency manager reported that flood waters
            had entered the foyer of his office in the
            city of Kaufman.

&&

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:02 PM CDTSevere Thunderstorm WarningFWDKaufman, Van Zandt30 min
May 24, 7:09 PM CDTFlash Flood WarningFWDCooke, Grayson2 hr
May 24, 7:11 PM CDTSevere Thunderstorm WarningFWDHenderson, Kaufman, Navarro, Van Zandt64 min
May 24, 7:30 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Navarro60 min
May 24, 8:16 PM CDTSevere Thunderstorm WarningFWDKaufman, Rains, Van Zandt59 min
May 24, 8:19 PM CDTSevere Thunderstorm WarningFWDFreestone, Hill, Limestone, Navarro56 min
May 24, 8:45 PM CDTSevere Thunderstorm WarningFWDHenderson, Van Zandt60 min
May 24, 8:49 PM CDTTornado WarningFWDHenderson, Van Zandt41 min
May 24, 8:58 PM CDTFlash Flood WarningFWDKaufman, Van Zandt2 hr
May 24, 9:11 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone64 min
May 24, 9:37 PM CDTFlash Flood WarningFWDFreestone, Limestone2 hr
May 24, 9:43 PM CDTSevere Thunderstorm WarningFWDAnderson, Henderson, Van Zandt47 min
May 24, 9:57 PM CDTRiver Flood WarningFWDLimestone42 hr
May 24, 10:10 PM CDTSevere Thunderstorm WarningFWDFreestone, Limestone65 min
May 24, 11:00 PM CDTSevere Thunderstorm WarningFWDFreestone, Leon, Limestone48 min
May 25, 7:28 AM CDTHeat AdvisoryFWDAnderson, Bell, Falls, Freestone, Henderson, Hill and 6 more61 hr
May 25, 8:51 AM CDTRiver Flood WarningFWDHenderson, Navarro18 days
May 25, 4:00 PM CDTSevere Thunderstorm WarningFWDYoung41 min
May 25, 5:14 PM CDTSevere Thunderstorm WarningFWDComanche, Eastland61 min
May 25, 6:00 PM CDTSevere Thunderstorm WarningFWDMontague60 min
May 25, 6:11 PM CDTTornado WarningFWDComanche, Eastland32 min
May 25, 6:41 PM CDTTornado WarningFWDMontague39 min
May 25, 6:42 PM CDTSevere Thunderstorm WarningFWDComanche, Erath45 min

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.